MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY
Catalog Number OTP5000
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the customer opened the otp5000 - 0001489094 where a scalpal was exposed.A sharp was exposed upon opening a kit.Rcc received a complaint via email.Email(s) attached.The customer opened the otp5000 - 0001489094 where a scalpal was exposed.A sharp was exposed upon opening a kit.Describe patient / (hcp) / user impact - no impact.As per follow-up: was the only scalpel was exposed? 1.Yes was there patient involvement? 2.No if yes, what was the impact to the patient/user? 3.No is there a photo or sample available showing the reported issue? if yes, please provide mailing address and email address.4.Sent to the rep unable to open attached photo.5.N/a what was done to resolve the issue.6.Tossed the tray because there was concern for sterility.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0201, patient problem code: f27.
 
Event or Problem Description
It was reported by the customer that the customer opened the (b)(4) where a scalpel was exposed.A sharp was exposed upon opening a kit.Rcc received a complaint via email.Email(s) attached.The customer opened the (b)(4) where a scalpel was exposed.A sharp was exposed upon opening a kit.Describe patient / (hcp) / user impact - no impact.As per follow-up: - was the only scalpel was exposed? 1.Yes - was there patient involvement? 2.No - if yes, what was the impact to the patient/user? 3.No - what was done to resolve the issue.6.Tossed the tray because there was concern for sterility.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one photo sample was received by our quality team for investigation.Upon visual inspection of the photo, it was observed that the scalpel is exposed; therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001489094 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We are unable to confirm a supplier failure, as we can't determine if damage occurred outside of supplier control.Although a supplier failure could not be definitively confirmed, we have sent a quality notification to raise awareness.In addition, awareness training was performed with incoming inspection and the assembly team.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
THORA/PARA TRAY, 5FR, NON-VALVED
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18615493
Report Number1625685-2024-00013
Device Sequence Number12632168
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberOTP5000
Device Lot Number0001489094
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown